All about Prozac

Posted by happyat76 @happyat76, Mar 5, 2018

I just came across this website and the information about Prozac. I thought some of you may be interested in this information, so I thought I should pass it on. The site is Very Well Health (www.verywell.com) and they have lots of great information for you to read.

Liked by lioness, lucky1038, Ellen

I’m on a 20mg therapeutic dose, and have been for most of a year. I changed from trintillix, which was not a good choice for me. The Prozac took a bit, and I’m not sure you are experiencing anything untoward. Double check with your subscriber. The drug seems to be working for me.

REPLY
@elwooodsdad

I’m on a 20mg therapeutic dose, and have been for most of a year. I changed from trintillix, which was not a good choice for me. The Prozac took a bit, and I’m not sure you are experiencing anything untoward. Double check with your subscriber. The drug seems to be working for me.

Jump to this post

Thank you so much for your encouragement. I’ll hang in there with it!

REPLY
@annedodrill44

@sears, I don’t have any Prozac side effects. But I’ve been on 20 mg for 5 weeks and don’t feel the calm I was hoping for. Maybe I need more time on this med? Input anyone?

Jump to this post

@annedodrill44 – I did have to go up to 40 mg the second time I took fluoxetine/Prozac (for 6-9 mo periods, about 3 years apart) for it to work sufficiently. I eventually noticed a few months later it was giving me the munchies, however, so am back on 20 mg again and planning to go back down to 0.

Liked by sears

REPLY
@lisalucier

@annedodrill44 – I did have to go up to 40 mg the second time I took fluoxetine/Prozac (for 6-9 mo periods, about 3 years apart) for it to work sufficiently. I eventually noticed a few months later it was giving me the munchies, however, so am back on 20 mg again and planning to go back down to 0.

Jump to this post

Thank you for this info, Lisa. I hear so much about withdrawal side effects that I’m surprised you feel well enough to go on and off the drug as you describe. I just want something to work!

REPLY
@annedodrill44

Thank you for this info, Lisa. I hear so much about withdrawal side effects that I’m surprised you feel well enough to go on and off the drug as you describe. I just want something to work!

Jump to this post

@annedodrill44 – I was told that with fluoxetine/Prozac, I could just drop down any day to the 20 mg from the 40 mg. This is definitely different than with other antidepressants/anti-anxiety meds where you have to go super slow. I have to admit, I've noted some increased anxiety with going down to the 20 mg, but not that bad. My "munchies" have decreased. I had noticed that often I was reaching for a snack to have while I was at my computer when on the 40 mg, where normally I'm not a huge snacker.

Not sure I'm ready to go to the 20 mg yet. We'll see. The doctor did say anytime was okay to start going down, but that further into winter or spring was more ideal.

REPLY

Look up the half life of Prozac. The reason you should be able to move dosages is the long half life, thus making such changes easier. I am on a 20mg therapeutic dose, after a difficult relationship with Trintellix.

REPLY

You are getting better:
Your key words!
You will be getting better each day.
I will pray for that🙏

REPLY
@happyat76

Actually, I found all of it interesting if like me, you take Prozac for depression and anxiety.

Jump to this post

Thanks! That is a very good website, so I'm glad your post was still available for me to read!

REPLY
@joy425

Thanks! That is a very good website, so I'm glad your post was still available for me to read!

Jump to this post

Is anybody nauseous on Prozac?

REPLY

No.

REPLY
@annedodrill44

Is anybody nauseous on Prozac?

Jump to this post

I have not experienced any nausea.

Here is Mayo Clinic information on fluoxetine (Prozac) https://www.mayoclinic.org/drugs-supplements/fluoxetine-oral-route/description/drg-20063952

Have you been nauseous, @annedodrill44?

REPLY

I have been on Prozac for over 20 years and I am afraid to come off of it. I took for the first time for about 5 years came off it just fine but then had a bad episode of depression went back on and then had my dosage increased to 40mg about 5 years in. I have thought about not taking it anymore but am scared to try. Does anyone on here have any suggestions? The reason I would like to try to come off is because I am getting older and feel like my depression episodes would not be what they were when I was younger and raising my children by myself (my life has settled down considerably) and would just like to not have to take medication daily.

REPLY

Try and see what happens. Always under your doctors supervision. My doc said this is one of the easier ones to taper.

Liked by vfuller

REPLY
@vfuller

I have been on Prozac for over 20 years and I am afraid to come off of it. I took for the first time for about 5 years came off it just fine but then had a bad episode of depression went back on and then had my dosage increased to 40mg about 5 years in. I have thought about not taking it anymore but am scared to try. Does anyone on here have any suggestions? The reason I would like to try to come off is because I am getting older and feel like my depression episodes would not be what they were when I was younger and raising my children by myself (my life has settled down considerably) and would just like to not have to take medication daily.

Jump to this post

I hear you! Im looking to find out myself…ive been on for 20 years as well. If you do come off they say to taper slowly. Good luck and let us know how you feel! 😁

Liked by vfuller

REPLY

I've gone down from 40 to 20 mg since December, and with a couple little bumps of anxiety, it's gone quite smoothly.

Liked by vfuller

REPLY
Please login or register to post a reply.